Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 135, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 15, 2008, 1:16 AM CDT for 4 counties in Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2008, 1:16 AM CDT (06:16 UTC)
- Expired
- May 15, 2008, 1:50 AM CDT
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Bastrop County, TX, Fayette County, TX, Lee County, TX, Travis County, TX
The radar
The Ft Hood radar (KGRK), 68 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 7:50 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 6.3 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2849 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- -171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 150616
SVREWX
TXC021-149-287-453-150700-
/O.NEW.KEWX.SV.W.0135.080515T0616Z-080515T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 AM CDT THU MAY 15 2008
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BASTROP COUNTY...
EXTREME NORTH CENTRAL FAYETTE COUNTY...
CENTRAL LEE COUNTY...
EXTREME EAST CENTRAL TRAVIS COUNTY...
* UNTIL 200 AM CDT.
* AT 114 AM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM
WAS LOCATED NEAR ELGIN...AND MOVING EAST AT 33 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PAIGE BY 140 AM CDT...
FEDOR BY 145 AM CDT...
9 MILES SOUTH OF LEXINGTON BY 150 AM CDT...
7 MILES NORTH OF GIDDINGS AND 8 MILES SOUTHWEST OF DIME BOX BY 200
AM CDT...
HAIL UP TO 2.75 INCHES IN DIAMETER HAS BEEN REPORTED IN AUSTIN WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3014 9675 3019 9743 3039 9743 3044 9686
3043 9682 3038 9677 3019 9675 3016 9678
3016 9675
TIME...MOT...LOC 0616Z 269DEG 28KT 3028 9732
$$2 follow-up statements
000
WWUS54 KEWX 150637
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
136 AM CDT THU MAY 15 2008
TXC149-453-150646-
/O.CAN.KEWX.SV.W.0135.000000T0000Z-080515T0700Z/
TRAVIS TX-FAYETTE TX-
136 AM CDT THU MAY 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL FAYETTE
AND EXTREME EAST CENTRAL TRAVIS COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3019 9675 3017 9725 3040 9732 3044 9686
3043 9682 3038 9677
TIME...MOT...LOC 0636Z 255DEG 33KT 3032 9711
$$
TXC021-287-150700-
/O.CON.KEWX.SV.W.0135.000000T0000Z-080515T0700Z/
LEE TX-BASTROP TX-
136 AM CDT THU MAY 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR NORTHEASTERN BASTROP AND CENTRAL LEE COUNTIES...
AT 135 AM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS
LOCATED NEAR FEDOR...OR 10 MILES SOUTHWEST OF LEXINGTON...MOVING EAST
AT 38 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTH OF MANHEIM BY 140 AM CDT...
LEO...LINCOLN AND LEXINGTON BY 150 AM CDT...
OLD DIME BOX AND 7 MILES NORTH OF LOEBAU BY 155 AM CDT...
DIME BOX BY 200 AM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3019 9675 3017 9725 3040 9732 3044 9686
3043 9682 3038 9677
TIME...MOT...LOC 0636Z 255DEG 33KT 3032 9711
$$000
WWUS54 KEWX 150650
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
149 AM CDT THU MAY 15 2008
TXC021-287-150659-
/O.CAN.KEWX.SV.W.0135.000000T0000Z-080515T0700Z/
LEE TX-BASTROP TX-
149 AM CDT THU MAY 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BASTROP AND
CENTRAL LEE COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT THURSDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3019 9675 3017 9725 3040 9732 3044 9686
3043 9682 3038 9677
TIME...MOT...LOC 0649Z 255DEG 33KT 3035 9698
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 12:17 AM CDT, 59 minutes earlier.
Area forecast discussion, May 15, 12:17 AM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1217 AM CDT THU MAY 15 2008 .AVIATION...ORGANIZED SHRA/TSRA WILL CONTINUE TO TRACK ACROSS SOUTH CENTRAL TEXAS DURING THE OVERNIGHT HOURS. A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. CONDITIONS WILL GENERALLY BE VFR/MVFR...WITH IFR/LIFR CONDITIONS IN THE STRONG THUNDERSTORMS. THE THUNDERSTORMS HAVE THE POTENTIAL TO AFFECT KDRT AS WELL AS THE I-35 TAF SITES. && .PREV DISCUSSION... /ISSUED 1148 PM CDT WED MAY 14 2008/ UPDATE... ADJUSTED SHOWERS AND THUNDERSTORM CHANCES FOR TONIGHT CONTINUING TO USE TRENDS FROM 21Z TO 04Z...00Z 925 TO 200 HPA MAPS AND FCST SOLUTIONS AVAILABLE AT HAND AS OF THIS WRITING. AREA OF RAIN WITH SHOWERS AND THUNDERSTORMS FROM VCNTY DRT TO NORTHWEST OF SAT AND WEST OF AUS WILL CONTINUE TO MOVE EAST TONIGHT...SO CONTINUED GOOD CHANCES FOR SHOWERS THE REST OF THE NIGHT. KEPT CURRENT TORNADO WATCH FOR THE NORTHEAST PART OF THE AREA THRU 07Z AND EXPECT SOME OF THE CONVECTION FURTHER WEST TO MOVE INTO THIS AREA LATER TONIGHT PER COORDINATION WITH SPC AND LATEST SOLUTIONS FROM NAM12 AND WEATHER TRENDS THAT CONTINUE SINCE LAST FALL ON HOW RAINFALL PATTERNS MOVE ACROSS THE AREA. KEPT RAIN CHANCES FOR SHOWERS AND THUNDERSTORMS OVER THE AREA THURSDAY AND THEN KEPT TRENDS OF RAIN EVOLVING A LITTLE FURTHER SOUTH ON FRIDAY. FOR THE WEEKEND...WEAKNESS IN THE HEIGHT FIELD AND LINGERING TROF TO THE WEST OR SOUTHWEST COULD BE ENOUGH TO SHOW SLIGHT CHANCE FOR SHOWERS. FORECAST SOLUTIONS AND TRENDS SHOW MORE STABLE PATTERN SLOWLY EVOLVING FROM THE WEST IN A SUNDAY THROUGH THE EARLY PART OF NEXT WEEK TIME FRAME. MORE STABLE PATTERN APPEARS TO CONTINUE TO THE MID PART OF NEXT WEEK. PREV DISCUSSION... /ISSUED 844 PM CDT WED MAY 14 2008/ DISCUSSION... ADJUSTED THUNDERSTORMS POSSIBILITIES PER MESO TRENDS FROM 21Z TO 01Z AND INPUT FROM VARIOUS SHORT TERM SOLUTIONS AND 00Z 925 TO 200 HPA MAPS. AREA OF THUNDERSTORMS WILL CONTINUE TO INCREASE ACROSS THE HILL COUNTRY AND ADJACENT PARTS OF CENTRAL TEXAS TONIGHT. SOME OF THESE STORMS WILL CONTINUE TO BE SEVERE. FURTHER SOUTH...AN AREA OF THUNDERSTORMS EAST OF EAGLE PASS TO SOUTH OF SAN ANTONIO WILL CONTINUE TO DEVELOP EASTWARD IN THE NEXT FEW HOURS. BELIEVE THE CONVECTION WILL BECOME MORE WIDESPREAD AS IT EVOLVES TO THE EAST TONIGHT. IN ADDITION TO STRONG WINDS AND HAIL...THESE THUNDERSTORMS WILL PRODUCE FREQUENT DANGEROUS LIGHTNING. WILL CONTINUE WITH TRENDS FROM FORECASTS FOR CHANCES OF SHOWERS AND THUNDERSTORMS EVOLVING FURTHER SOUTH THURSDAY THROUGH FRIDAY...WITH MORE STABLE CONDITIONS FORMING OVER THE WEEKEND THROUGH THE EARLY PART OF NEXT WEEK. PREV DISCUSSION... /ISSUED 705 PM CDT WED MAY 14 2008/ AVIATION...ORGANIZED SHRA/TSRA WILL CONTINUE TO TRACK INTO THE RIO GRANDE PLAINS AND MOVE EASTWARD TOWARD THE I-35 CORRIDOR. THIS WILL AFFECT THE I-35 TAFS AFTER 04-05Z. A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS...ISOLATED TORNADOES ARE ALSO A POSSIBILITY. VFR CONDITIONS WILL GENERALLY PREVAIL EARLY IN THE EVENING WITH SCT- BKN CU AT 3-5 THSD FEET...WITH CB BECOMING WIDESPREAD TONIGHT WITH THESE STORMS. PREV DISCUSSION... /ISSUED 342 PM CDT WED MAY 14 2008/ DISCUSSION... THE ATMOSPHERE HAS DESTABILIZED WITH HEATING TODAY...WITH LITTLE- TO-NO CAP REMAINING AND SURFACE-BASED CAPES BETWEEN 3000-4000 J/KG. CONVECTION HAS ALREADY INITIATED ALONG THE DRYLINE AND OVER THE BURRO MOUNTAINS AND WILL MOVE EAST IN THE STEERING FLOW THIS EVENING AND OVERNIGHT ACROSS CENTRAL AND SOUTH CENTRAL TEXAS. OUR AREA IS ONCE AGAIN IN THE SLIGHT RISK AREA OF THE SPC DAY1 CONVECTIVE OUTLOOK...WITH LARGE HAIL BEING THE PRIMARY THREAT (ALTHOUGH ISOLATED TORNADOES ARE POSSIBLE). RAINFALL AMOUNTS OF 1-3 INCHES ARE POSSIBLE WITH THESE STORMS TONIGHT...SIMILAR TO LAST NIGHT. THE UPPER LOW WILL LIFT OUT OF SOUTHERN NEW MEXICO TONIGHT... ACROSS THE PANHANDLE AND INTO OKLAHOMA BY EARLY THURSDAY MORNING. A WEAK COLD FRONT WILL SLIDE DOWN INTO OUR AREA THURSDAY AND WILL INTERACT WITH REMAINING GULF MOISTURE TO PRODUCE ANOTHER ROUND OF THUNDERSTORMS...MAINLY ACROSS OUR EASTERN HALF. CHANCES FOR PRECIP WILL BE CARRIED SOUTH WITH THE FRONT THURSDAY NIGHT INTO FRIDAY. MOISTURE IN THE LOWER ATMOSPHERE WILL POOL ALONG THE RIO GRANDE VALLEY DURING THIS PERIOD AS A 2ND UPPER LOW DROPS SOUTH INTO NW MEXICO AND CUTS-OFF. AT SOME TIME BETWEEN SATURDAY AND MONDAY...THIS FEATURE WILL EJECT OUT OF MEXICO AND MOVE ACROSS OUR AREA...ALTHOUGH IN A MUCH WEAKENED STATE. THE MEDIUM RANGE MODEL SOLUTIONS SHOW THE BEST SHOT AT PRECIP OVER THE WEEKEND ACROSS SOUTH TEXAS...WHERE MOISTURE AVAILABILITY WILL BE GREATEST. TEMPERATURES OVER THE WEEKEND WILL BE AT OR BELOW SEASONAL AVERAGES THANKS TO THE POST-FRONTAL AIRMASS AND CLOUD COVER. HOWEVER...A WARMING TREND WILL BEGIN MONDAY AND WELL CONTINUE ABOVE NORMAL THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 61 81 59 85 63 / 10 - 10 20 10 AUSTIN BERGSTROM INTL AIRPORT 61 80 54 84 56 / 10 - 10 20 20 DEL RIO INTL AIRPORT 64 79 62 82 63 / 40 30 20 20 20 SAN ANTONIO INTL AIRPORT 62 80 58 82 59 / 20 10 10 20 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 08/03
In the hours before
Local storm report, May 15, 12:44 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1244 AM CDT THU MAY 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1239 AM HAIL 3 NE AUSTIN 30.30N 97.71W
05/15/2008 M2.75 INCH TRAVIS TX PUBLIC
45TH AND I35
&&
EVENT NUMBER 00158
JPBLocal storm report, May 15, 12:48 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1248 AM CDT THU MAY 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1245 AM HAIL 3 NNE AUSTIN 30.31N 97.73W
05/15/2008 E1.75 INCH TRAVIS TX BROADCAST MEDIA
45TH AND SPEEDWAY
&&
EVENT NUMBER 00159
JPBLocal storm report, May 15, 12:51 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1251 AM CDT THU MAY 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1227 AM HAIL 3 NNE ROLLINGWOOD 30.31N 97.76W
05/15/2008 M1.00 INCH TRAVIS TX LAW ENFORCEMENT
CAMP MABRY GATE PERSONNEL REPORT 5 MIN DURATION
&&
EVENT NUMBER 00160
JPBLocal storm report, May 15, 12:56 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1256 AM CDT THU MAY 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 AM HAIL 1 NNW AUSTIN 30.29N 97.75W
05/15/2008 M1.75 INCH TRAVIS TX TRAINED SPOTTER
25TH AND LEON. BROKE APARTMENT WINDOW.
&&
EVENT NUMBER 00161
JPBLocal storm report, May 15, 1:14 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
114 AM CDT THU MAY 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 2 ENE AUSTIN 30.29N 97.71W
05/15/2008 E4.00 INCH TRAVIS TX PUBLIC
MANOR AT MERRIE LYNN AVE WINDOWS BROKE OUT OF HOME
&&
EVENT NUMBER 00162
JPBLocal storm report, May 15, 1:16 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
116 AM CDT THU MAY 15 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 2 NE AUSTIN 30.29N 97.72W
05/15/2008 TRAVIS TX BROADCAST MEDIA
NUMEROUS REPORTS OF TREES DOWN. POWER OUTAGES CENTRAL
AUSTIN AND UT AREA
&&
EVENT NUMBER 00163
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:21 PM CDT | Tornado Warning | EWX | Burnet, Llano | 24 min |
| May 14, 7:28 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Frio, Zavala | 62 min |
| May 14, 7:33 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 27 min |
| May 14, 7:47 PM CDT | Tornado Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 43 min |
| May 14, 8:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet, Williamson | 59 min |
| May 14, 8:29 PM CDT | Tornado Warning | EWX | Burnet, Llano, Travis, Williamson | 46 min |
| May 14, 8:48 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 117 min |
| May 14, 9:02 PM CDT | Tornado Warning | EWX | Travis, Williamson | 43 min |
| May 14, 9:07 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Zavala | 53 min |
| May 14, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Williamson | 50 min |
| May 14, 9:13 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 62 min |
| May 14, 9:27 PM CDT | Areal Flood Advisory | EWX | Burnet, Llano | 2 hr |
| May 14, 9:42 PM CDT | Tornado Warning | EWX | Bastrop, Lee, Travis, Williamson | 48 min |
| May 14, 9:50 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Burnet, Llano, Travis, Williamson | 40 min |
| May 14, 10:00 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 60 min |
| May 14, 10:31 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 44 min |
| May 14, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Gillespie, Kendall, Kerr | 53 min |
| May 14, 11:12 PM CDT | Severe Thunderstorm Warning | EWX | Lee | 18 min |
| May 14, 11:58 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Blanco, Burnet, Hays, Travis, Williamson | 47 min |
| May 15, 12:24 AM CDT | Severe Thunderstorm Warning | EWX | Maverick | 36 min |
| May 15, 12:36 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 114 min |
| May 15, 12:39 AM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee, Travis, Williamson | 36 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.